Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 19, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Apr 21, 2017, 8:29 AM CDT for Labette County, Neosho County, Kansas. It took effect at Apr 22, 2017, 1:00 AM CDT. It was in force for 47 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2017, 8:29 AM CDT (13:29 UTC)
- In effect from
- Apr 22, 2017, 1:00 AM CDT
- Expired
- Apr 23, 2017, 11:54 PM CDT
- In force
- 47 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 140 km from the middle of the area, began a volume at 13:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 21.24 ft at Apr 22, 2017, 12:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
855
WGUS43 KICT 211329
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
829 AM CDT FRI APR 21 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-220329-
/O.NEW.KICT.FL.W.0019.170422T1614Z-170424T0454Z/
/PPFK1.1.ER.170422T1614Z.170423T0000Z.170423T1654Z.NO/
829 AM CDT FRI APR 21 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Parsons.
* From Saturday morning until Sunday evening.
* At 7:01 AM Friday the stage was 16.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Saturday morning and
continue to rise to near 22.6 feet by early Sunday morning. The
river will fall below flood stage by late Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 16.9 Fri 07 AM 19.8 21.9 16.4
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-220328-
/O.NEW.KICT.FL.W.0020.170423T0212Z-170425T0032Z/
/OSWK1.1.ER.170423T0212Z.170423T1800Z.170424T0632Z.NO/
829 AM CDT FRI APR 21 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Oswego.
* From Saturday evening until Monday evening.
* At 7:00 AM Friday the stage was 12.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 12.0 Fri 07 AM 14.8 19.6 15.0
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$6 follow-up statements
320
WGUS43 KICT 211915
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
215 PM CDT FRI APR 21 2017
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Neosho River Near Erie affecting Neosho County.
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC133-220915-
/O.NEW.KICT.FL.W.0021.170422T0939Z-170423T0845Z/
/EREK1.1.ER.170422T0939Z.170422T1200Z.170422T2045Z.NO/
215 PM CDT FRI APR 21 2017
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Neosho River Near Erie.
* From late tonight until late Saturday night.
* At 1:15 PM Friday the stage was 21.1 feet.
* Flood stage is 29.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 30.6 feet by Saturday morning. The river
will fall below flood stage by Saturday afternoon.
* Impact...At 29.0 feet...Expect flooding of lowlands along the
vicinity of the river.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Erie 29.0 21.1 Fri 01 PM 30.6 25.6 18.7
&&
LAT...LON 3757 9538 3745 9521 3754 9511 3767 9531
$$
KSC099-133-220915-
/O.EXT.KICT.FL.W.0019.170422T0504Z-170424T1342Z/
/PPFK1.2.ER.170422T0504Z.170423T0000Z.170424T0142Z.NO/
215 PM CDT FRI APR 21 2017
...Forecast flooding increased from Minor to Moderate severity...
*The Flood Warning continues for
The Neosho River Near Parsons.
* From late tonight until Monday morning.
* At 2:00 PM Friday the stage was 18.3 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 25.5 feet by Saturday evening. The river
will fall below flood stage by Sunday evening.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 18.3 Fri 02 PM 24.0 24.4 18.3
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-220915-
/O.EXT.KICT.FL.W.0020.170422T1302Z-170425T0900Z/
/OSWK1.2.ER.170422T1302Z.170423T1200Z.170424T1500Z.NO/
215 PM CDT FRI APR 21 2017
...Forecast flooding increased from Minor to Moderate severity...
* The Flood Warning continues for
The Neosho River Near Oswego.
* From Saturday morning until late Monday night.
* At 1:45 PM Friday the stage was 13.7 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by Saturday morning and continue
to rise to near 22.2 feet by Sunday morning. The river will fall
below flood stage by late Monday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 13.5 Fri 02 PM 16.6 22.2 18.2
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$
Jakub826
WGUS83 KICT 220146
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT FRI APR 21 2017
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Erie affecting Neosho County.
...The flood warning continues for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC133-220216-
/O.CAN.KICT.FL.W.0021.000000T0000Z-170423T0845Z/
/EREK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
846 PM CDT FRI APR 21 2017
The Flood Warning is cancelled for
The Neosho River Near Erie.
* At 8:15 PM Friday the stage was 22.6 feet.
* Flood stage is 29.0 feet.
* Forecast...The river will crest below flood stage at 25.7 feet
early Saturday afternoon.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Erie 29.0 22.6 Fri 08 PM 25.3 19.6 15.9
&&
LAT...LON 3757 9538 3745 9521 3754 9511 3767 9531
$$
KSC099-133-221546-
/O.EXT.KICT.FL.W.0019.170422T0600Z-170424T0112Z/
/PPFK1.2.ER.170422T0600Z.170423T0000Z.170423T1312Z.NO/
846 PM CDT FRI APR 21 2017
The Flood Warning continues for
The Neosho River Near Parsons.
* From late tonight until Sunday evening.
* At 8:01 PM Friday the stage was 19.7 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 23.1 feet by Saturday evening. The river
will fall below flood stage by Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Parsons 21.0 19.7 Fri 08 PM 23.1 18.4 13.3
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-221546-
/O.EXT.KICT.FL.W.0020.170422T0834Z-170424T2036Z/
/OSWK1.2.ER.170422T0834Z.170423T1200Z.170424T0236Z.NO/
846 PM CDT FRI APR 21 2017
The Flood Warning continues for
The Neosho River Near Oswego.
* From late tonight until Monday afternoon.
* At 1:45 PM Friday the stage was 13.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early Saturday morning and
continue to rise to near 20.3 feet by Sunday morning. The river
will fall below flood stage by Sunday before midnight.
* Impact...At 21.0 feet...Xavier Road leading north from the river
gage bridge floods. Also 13000 Road next to the left river bank
becomes affected by flood waters. West of the town of Faulkner,
homes along 120th Street between Star Road and Clem Road begin to
flood.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Sat Sun Mon
Oswego 17.0 13.5 Fri 02 PM 19.7 18.0 11.0
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$390
WGUS83 KICT 220823
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT SAT APR 22 2017
...The flood warning continues for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Never drive into flooded areas or go around barricades, especially
at night! Only 2 feet of water will carry away most vehicles.
Turn around. Don't drown.
&&
KSC099-133-222223-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170424T0300Z/
/PPFK1.2.ER.170422T1047Z.170423T0000Z.170423T1500Z.NO/
323 AM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Parsons.
* Until Sunday evening.
* At 2:00 AM Saturday the stage was 20.4 feet.
* Flood stage is 21.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and
continue to rise to near 23.0 feet by this evening. The river will
fall below flood stage by late Sunday morning.
* Impact...At 23.0 feet...Flood waters spread over fields to a
distance of 1 and one fourth miles. Several county roads, mainly
along the left bank are inundated. Several residents which live
along the right bank in the vicinity of Highway 400 may experience
water entering their homes at basement levels.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 20.4 Sat 2 AM 21.4 16.7 12.1
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-222223-
/O.EXT.KICT.FL.W.0020.170422T1715Z-170424T2334Z/
/OSWK1.2.ER.170422T1715Z.170423T1200Z.170424T0534Z.NO/
323 AM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Oswego.
* From this afternoon until Monday evening.
* At 1:45 PM Friday the stage was 13.5 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 20.1 feet by Sunday morning. The river will fall below
flood stage by early Monday morning.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 13.5 Fri 2 PM 20.1 15.2 10.3
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$
ES451
WGUS83 KICT 221330
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
830 AM CDT SAT APR 22 2017
...The flood warning continues for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-230330-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170423T2024Z/
/PPFK1.1.ER.170422T1301Z.170423T0000Z.170423T0824Z.NO/
830 AM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Parsons.
* Until Sunday afternoon.
* At 8:01 AM Saturday the stage was 21.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by this
evening. The river will fall below flood stage early Sunday
morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 21.0 Sat 08 AM 20.4 15.5 11.8
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-230330-
/O.EXT.KICT.FL.W.0020.170422T1845Z-170424T1609Z/
/OSWK1.1.ER.170422T1845Z.170423T1200Z.170423T2209Z.NO/
830 AM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Oswego.
* From this afternoon until Monday morning.
* At 7:00 AM Saturday the stage was 16.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 18.4 feet by Sunday morning. The river will fall below
flood stage by Sunday afternoon.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 16.6 Sat 07 AM 18.4 13.1 10.1
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$
JAS533
WGUS83 KICT 221931
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT SAT APR 22 2017
...The flood warning continues for the following river in Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-230931-
/O.EXT.KICT.FL.W.0019.000000T0000Z-170423T1800Z/
/PPFK1.1.ER.170422T1301Z.170422T1701Z.170423T0600Z.NO/
231 PM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Parsons.
* Through tonight.
* At 2:01 PM Saturday the stage was 21.2 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Sunday morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 21.2 Sat 2 PM 20.0 15.7 13.3
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-230930-
/O.EXT.KICT.FL.W.0020.000000T0000Z-170424T1727Z/
/OSWK1.1.ER.170422T1333Z.170423T0600Z.170423T2327Z.NO/
231 PM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Oswego.
* Through Sunday evening.
* At 11:10 AM Saturday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.6 feet by
early Sunday morning. The river will fall below flood stage Sunday
evening.
* Impact...At 19.5 feet...Xavier Road leading north from the river
gage begins to see water near the road.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 17.6 Sat 11 AM 18.4 14.0 11.2
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$507
WGUS83 KICT 230115
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
815 PM CDT SAT APR 22 2017
...The flood warning is cancelled for the following river in
Kansas...
Neosho River Near Parsons affecting Labette and Neosho Counties.
...The flood warning continues for the following river in Kansas...
Neosho River Near Oswego affecting Cherokee and Labette Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC099-133-230145-
/O.CAN.KICT.FL.W.0019.000000T0000Z-170423T1800Z/
/PPFK1.1.ER.170422T1301Z.170422T1701Z.170422T2223Z.NO/
815 PM CDT SAT APR 22 2017
The Flood Warning is cancelled for
The Neosho River Near Parsons.
* At 8:00 PM Saturday the stage was 20.6 feet.
* Flood stage is 21.0 feet.
* Fell below flood stage at 5:23 PM Saturday.
* Forecast...The river will continue to fall to 15.4 feet by Monday
morning.
* Impact...At 21.0 feet...Significant flooding of the flood plain
begins to occur affecting agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Parsons 21.0 20.6 Sat 08 PM 15.4 13.1 13.8
&&
LAT...LON 3745 9521 3726 9518 3727 9508 3754 9511
$$
KSC021-099-231515-
/O.EXT.KICT.FL.W.0020.000000T0000Z-170424T0738Z/
/OSWK1.1.ER.170422T1333Z.170423T0600Z.170423T1338Z.NO/
815 PM CDT SAT APR 22 2017
The Flood Warning continues for
The Neosho River Near Oswego.
* Until late Sunday night.
* At 11:10 AM Saturday the stage was 17.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 17.0 feet...The left bank begins to overflow and floods
agricultural fields.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Sun Mon Tue
Oswego 17.0 17.6 Sat 11 AM 12.7 10.4 10.6
&&
LAT...LON 3726 9518 3700 9511 3700 9500 3727 9507
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:43 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Apr 21, 6:43 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Wichita KS 643 AM CDT Fri Apr 21 2017 .SHORT TERM...(Today through Sunday night) Issued at 322 AM CDT Fri Apr 21 2017 Showers and embedded thunderstorms continue early this morning, for areas mainly east of the KS turnpike. This large area of convection is right along the 850-700h baroclinic zone, aided by the right exit region of the upper level jet currently moving across the southern Great Lakes. Expect this area of showers and embedded thunderstorms to continue across southern KS for a good portion of the morning hours as this first wave and jet streak shifts east of the area. Another stronger impulse currently moving across the Rockies will rapidly move out into the plains for later today into this afternoon/evening, with lift associated with this shortwave leading to showers and embedded thunderstorms becoming more widespread across the area for the afternoon into this evening. Already seeing signs of this second system, with showers/storms increasing across the Tx panhandle. Left front quad of this approaching system will lead to very efficient rainfall across most of the area later today, which may lead to periods of heavy rainfall, with the heaviest rainfall amounts expected late this afternoon, especially for areas from Wichita east to Chanute. Fairly impressive effective shear (60- 85kts) as this system moves across, but better instability for a severe storm chance remains well south of the forecast area. So could see a few strong storms along the KS/OK border, as strong effective shear/steep lapse rates lead to a few strong updrafts, but think the main severe chance will stay well south of the area. Some of the latest Hi-rez models suggest that a large bowing segment will move across OK this afternoon. Plan on keeping the areal flood watch as is, as some areas may see an additional 1 to 2 inches of QPF as this secondary system moves across, which could lead to some minor flooding of low lying areas and creeks and streams. The widespread showers and embedded storms will lead to a cool temp day, with temps struggling to make it out of the middle 50s with east to northeast surface flow. The rapid progression of the shortwave will lead to most of the showers and embedded storms shifting to the east, as this evening progresses, with some areas across Central KS actually picking up their rainfall late this evening as the main trowal axis moves across Central KS. The rain will gradually taper off early Saturday morning over southeast Kansas. Expect a coolish weekend as a weak upper level ridge moves across the area with north-northeast surface flow. Main surface ridge axis looks to move across the forecast area on Sunday morning, which may lead to some patchy frost over Central Kansas. But expect a pleasant weather day on Sunday with light winds and seasonal temps. Ketcham .LONG TERM...(Monday through Thursday) Issued at 322 AM CDT Fri Apr 21 2017 Zonal flow will lead to dry and warm conditions for the start of the work week. Low level moisture will be slow to return, with a weak shortwave moving across the northern plains, leading to cold front sagging south across the area for Tue. Not expecting alot of shower activity as this front pushes south, as better moisture will remain to the south of the area. Medium range models suggest flow will gradually shift to more of a W-SW flow pattern by the middle of next week, which will lead to thunderstorm chances increasing for Wed/Thu as low level moisture quality improves. Ketcham && .AVIATION...(For the 12Z TAFS through 12Z Saturday Morning) Issued at 643 AM CDT Fri Apr 21 2017 RA & embedded TSRA wl incr in both coverage & intensity late this mrng as a respectable cyclone moves E acrs the Srn Plns. While the greatest SVR potl would ocr alg the Cntrl Red River, +RA is/are lkly as the aftn progresses. All areas wl maintain VFR status til ~21Z when cigs would lwr into MVFR Country. As RA incrs vsbys fm 3-5SM are lkly late this aftn. NE 13-17kt winds shud slowly incr to 17-22kt w/ 26-30kt gusts psbl as the cyclone moves E alg the Red River. By ~00Z cigs in most areas wl have lwr'd into IFR Country w/ wdsprd MVFR vsbys (RA) w/ such conds cont'g thrut tngt. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 55 44 58 39 / 80 90 20 0 Hutchinson 54 42 59 37 / 80 90 20 0 Newton 54 42 57 37 / 80 80 30 0 ElDorado 55 43 57 38 / 80 80 30 0 Winfield-KWLD 56 44 58 39 / 90 80 20 0 Russell 55 41 60 37 / 80 60 0 0 Great Bend 53 40 59 36 / 80 80 10 0 Salina 57 43 61 38 / 70 70 10 0 McPherson 55 42 59 37 / 70 80 20 0 Coffeyville 58 46 57 40 / 100 80 30 10 Chanute 56 44 56 39 / 90 90 40 10 Iola 56 44 56 39 / 80 90 40 10 Parsons-KPPF 57 45 56 39 / 100 80 40 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Saturday morning for KSZ069>072-083-092>096- 098>100. && SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...EPS
Hazardous weather outlook, Apr 21, 5:32 AM CDT, 2 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 532 AM CDT Fri Apr 21 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-221045- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 532 AM CDT Fri Apr 21 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread showers and embedded thunderstorms, some with locally heavy rain, is expected to move across the entire area today through tonight. Excessive rainfall and minor lowland flooding is possible, especially across parts of south central and southeast Kansas, where rises will be possible on rivers and creeks. Please refer to the Flood Watch for further details. A few strong storms will also be possible today, generally east of the Kansas turnpike. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible on Sunday morning for portions of Central Kansas. Thunderstorms return to the region for Wednesday night into Thursday as another storm system moves across the region. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/ Ketcham
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 10:52 PM CDT | Special Weather Statement | ICT | Sumner | 23 min |
| Apr 21, 8:29 AM CDT | River Flood Warning | ICT | Cherokee, Labette | 3 days |
| Apr 21, 11:11 AM CDT | Special Weather Statement | ICT | Butler, Cowley, Harper, Harvey, Kingman, Reno and 2 more | 64 min |
| Apr 21, 12:20 PM CDT | Special Weather Statement | ICT | Butler, Chautauqua, Cowley, Elk, Greenwood | 55 min |
| Apr 21, 1:11 PM CDT | Special Weather Statement | ICT | Allen, Labette, Montgomery, Neosho, Wilson, Woodson | 64 min |
| Apr 21, 1:42 PM CDT | Areal Flood Warning | ICT | Montgomery | 8 hr |
| Apr 21, 2:15 PM CDT | River Flood Warning | ICT | Neosho | 38 hr |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.